Alabama, 2001Tornado in Alabama, November 24, 2001
November 24, 2001 · NWS BMX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 24, 9:10 PM CST, 17 minutes earlier.
Area forecast discussion, Nov 24, 9:10 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
910 PM CST SAT NOV 24 2001
ACTIVE WEATHER CONTINUES INTO THE EVENING ACROSS THE EXTREME
SOUTHEASTERN PORTION OF THE CWFA. WEATHER SEEMS TO HAVE DIMINISHED
IN INTENSITY DURING THE LAST HALF HOUR, BUT WILL CONTINUE TO WATCH
FOR SIGNS OF REDEVELOPMENT. WIND PROFILE OFF KMXX AND KEOX STILL
SUPPORT ROTATION BUT ROTATIONAL SIGNATURES ARE WEAK/BROAD.
WILL UPDATE FORECAST SHORTLY TO MAKE SOME MINOR ADJUSTMENTS TO
TEMPS, SKY, AND POPS TO REFLECT CURRENT WEATHER SITUATION.
INTERESTING STATS - THE OFFICE ISSUED 85 WARNINGS TODAY, 58 TORNADO
FOR 33 COUNTIES AND 27 SEVERE THUNDERSTORM WRNGS FOR 22 COUNTIES.
.BHM...NONE.
In the hours before
Special weather statement, Nov 24, 5:15 PM CST, 4 hours 12 minutes before
ALZ019>021-027>029-035>038-040>047-049-250200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
515 PM CST SAT NOV 24 2001
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 820...
CALHOUN...CHEROKEE...CHILTON...DALLAS...TALLADEGA...
THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 820
WHICH IS IN EFFECT UNTIL 800 PM...
AUTAUGA...BULLOCK...CHAMBERS...CLAY...CLEBURNE...
COOSA...ELMORE...LEE...LOWNDES...MACON...
MONTGOMERY...PIKE...RANDOLPH...TALLAPOOSA...
Special weather statement, Nov 24, 6:10 PM CST, 3 hours 17 minutes before
ALZ019>021-027>029-035>038-040>047-049-250200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
610 PM CST SAT NOV 24 2001
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 820...
AUTAUGA...CLAY...COOSA...
THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 820
WHICH IS IN EFFECT UNTIL 800 PM...
BULLOCK...CHAMBERS...CLEBURNE...ELMORE...LEE...
LOWNDES...MACON...MONTGOMERY...PIKE...RANDOLPH...
TALLAPOOSA...
Special weather statement, Nov 24, 6:58 PM CST, 2 hours 29 minutes before
ALZ019>021-027>029-035>038-040>047-049-250200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
658 PM CST SAT NOV 24 2001
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 820...
CHAMBERS...ELMORE...LOWNDES...RANDOLPH...TALLAPOOSA...
THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 820
WHICH IS IN EFFECT UNTIL 800 PM...
BULLOCK...LEE...MACON...MONTGOMERY...PIKE...
Tornado, Pike
- When
- November 24, 9:27 PM CST to 9:47 PM CST
- Where
- Pike County, 4 mi S of Spring Hill
- Rating
- F1
- Path length
- 11.8 mi
- Path width
- 75 yd
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.633, -85.950
An F1 tornado began near the intersection of SR 87 and CR 78 south of Spring Hill. A few homes sustained moderate roof damage near the beginning of the path between SR 87 and CR 167. The tornado traveled northeast and damaged a few roofs near Mims Creek. The tornado ended just south of the city of Brundidge where one home had significant roof damage. Numerous trees were snapped off or blown down along the entire tornado path. No injuries were reported. Beg: 31 38.160/85 58.206 End: 31 42.649/85 48.690
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, November 24, 20012 deaths · 74 injured · $26 million · F4 · 20 events
- Tornadoes and Hail in Mississippi, November 24, 20013 deaths · 42 injured · $9.6 million · F2 · 21 events
- Tornadoes in Arkansas, November 24, 20013 deaths · 11 injured · $2.5 million · F3 · 2 events
- Tornadoes in Alabama, November 24, 200122 injured · $2.3 million · F4 · 2 events
- Tornadoes in Alabama, November 24, 20012 deaths · 1 injured · $1.4 million · F3 · 4 events
- Tornado in Alabama, November 24, 20012 deaths · 4 injured · $300,000 · F2 · 1 event
- Tornado in Alabama, November 24, 200115 injured · $800,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 200113 injured · $885,000 · F2 · 2 events
- Tornado in Alabama, November 24, 20017 injured · $400,000 · F2 · 1 event
- Tornado in Kentucky, November 24, 20014 injured · $830,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 20012 injured · $500,000 · F2 · 2 events
- Tornado in Alabama, November 24, 20012 injured · $500,000 · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272183.